New York, NY
A 43-year-old female asked:
Took iv vancomycin and month of oral levaquin (levofloxacin) for illness. now have monthly bouts of fatigue/weakness. labs ok. can it be permanent effect of meds?
1 doctor answer • 1 doctor weighed in
Dr. Hunter Handsfieldanswered
Infectious Disease 55 years experience
Probably not: You obviously had a serious infection, to require such prolonged treatment with those antibiotics. The residual effects of the infection are a far more likely explanation than the antibiotics for your current symptoms. Or perhaps another health problem that led to the infections. But not the antibiotics. Discuss with your doctor(s). Good luck!
Created for people with ongoing healthcare needs but benefits everyone.
1.2k viewsAnswered >2 years ago
Last updated Jun 13, 2016
People also asked
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.